Vol. 9, No. 4, 2016

Download this article
Download this article For screen
For printing
Recent Issues

Volume 11, 1 issue

Volume 10, 5 issues

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
Gonality of random graphs

Andrew Deveau, David Jensen, Jenna Kainic and Dan Mitropolsky

Vol. 9 (2016), No. 4, 715–720
Abstract

The gonality of a graph is a discrete analogue of the similarly named geometric invariant of algebraic curves. Motivated by recent progress in Brill–Noether theory for graphs, we study the gonality of random graphs. In particular, we show that the gonality of a random graph is asymptotic to the number of vertices.

Keywords
random graphs, gonality, chip-firing, Brill–Noether theory
Mathematical Subject Classification 2010
Primary: 05C80, 14H51, 14T05
Milestones
Received: 22 July 2015
Revised: 28 August 2015
Accepted: 30 August 2015
Published: 6 July 2016

Communicated by Ravi Vakil
Authors
Andrew Deveau
Yale University
New Haven, CT 06511
United States
David Jensen
Department of Mathematics
University of Kentucky
719 Patterson Office Tower
Lexington, KY 40506
United States
Jenna Kainic
Yale University
New Haven, CT 06511
United States
Dan Mitropolsky
Yale University
New Haven, CT 06511
United States